Alert archive / Mississippi / Special Weather Statements in 2011
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 25, 2011, 3:21 PM CDT for Tate County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2011, 3:21 PM CDT (20:21 UTC)
- Expired
- Jul 25, 2011, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
County Tate County, MS
The radar
The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1756 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345 WWUS84 KMEG 252021 SPSMEG SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 321 PM CDT MON JUL 25 2011 MSZ001-008-012-252045- TATE MS-PANOLA MS-DE SOTO MS- 321 PM CDT MON JUL 25 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... SOUTH CENTRAL DESOTO COUNTY IN NORTHEAST MISSISSIPPI... NORTH CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI... CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES SOUTH OF HERNANDO AT 321 PM CDT...MOVING SOUTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO...PANOLA AND TATE COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO AND SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE AND ROBCO LAKE. && LAT...LON 3452 8982 3451 9013 3484 9017 3487 8989 TIME...MOT...LOC 2021Z 355DEG 12KT 3475 8999 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:10 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 25, 3:10 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 310 PM CDT MON JUL 25 2011 .DISCUSSION... THE RELENTLESS JULY HEAT SHOWS NO LET UP WITH HEAT ADVISORIES LIKELY BY MIDWEEK FOR MUCH OF THE AREA. THUNDERSTORMS HAVE BEEN SLOW IN DEVELOPING THIS AFTERNOON...BUT ARE FINALLY POPPING AROUND THE MEMPHIS METRO AREA. SURFACE BASED CAPES HAVE CLIMBED TO BETWEEN 3000 AND 4000 J/KG ACROSS THE MIDSOUTH. TEMPERATURES HAVE BEEN SLIGHTLY LOWER TODAY WITH THE INCREASED CLOUD COVER...BUT HUMIDITY LEVELS HAVE BEEN EXTREMELY OPPRESSIVE WITH SURFACE DEW POINTS IN THE UPPER 70S IN SOME LOCATIONS. A FEW SPOTS HAVE CLIMBED TO THE CRITICAL 105 DEGREE HEAT INDEX BUT IT HAS NOT BEEN PERSISTENT ENOUGH TO NECESSITATE A HEAT ADVISORY...ESPECIALLY WITH SHOWERS NOW DEVELOPING. THE SURFACE TROUGH THAT MOVED INTO THE AREA EARLIER THIS MORNING HAS BECOME INDISCERNIBLE BUT PROBABLY LIES SOMEWHERE ALONG THE TN AND MS BORDER. FOR TONIGHT...THE SURFACE TROUGH WILL PUSH TO THE SOUTH ALONG WITH THE ASSOCIATED VERY WEAK UPPER LEVEL TROUGH. CONVECTION IS EXPECTED TO CONTINUE TO INCREASE ACROSS NORTH MS AND EAST CENTRAL AR THIS AFTERNOON BEFORE DIEING OUT THIS EVENING. LOCALLY HEAVY RAIN AND LOCALIZED FLOODING ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE THE MAIN THREATS FROM THESE STORMS. IN ADDITION...THERE IS THE POSSIBILITY OF ISOLATED DAMAGING WINDS WITH THE MOST INTENSE STORMS. MODELS ARE IN AGREEMENT THAT DRY AIR ALOFT WILL SPREAD INTO THE MIDSOUTH TUESDAY AND WEDNESDAY AS UPPER LEVEL HIGH PRESSURE SPREADS INTO THE REGION FROM THE WEST. THIS WILL SET UP ANOTHER PERIOD OF VERY HOT WEATHER. 925 MB TEMPERATURES WILL CLIMB TO AROUND 28 DEGREES CELSIUS BY WEDNESDAY WHICH SUPPORTS MAXIMUM SURFACE TEMPERATURES IN THE UPPER 90S. THINK A HEAT ADVISORY WILL BE LIKELY FOR MUCH OF THE AREA BY WEDNESDAY. MODELS ARE PRESENTLY INDICATING ENOUGH MIXING TO KEEP TEMPERATURES BELOW EXCESSIVE HEAT WARNING CRITERIA...BUT THIS WILL NEED TO BE MONITORED CLOSELY AS MOS GUIDANCE MAY BE LOWERING SURFACE DEW POINTS TOO MUCH WITH THE RECENT RAIN ACROSS PARTS OF THE AREA. CAN NOT RULE OUT A HEAT ADVISORY BEING NEEDED AS EARLY AS TUESDAY FOR PARTS OF THE MS RIVER DELTA WITH HEAT INDEX READINGS APPROACHING 105 DEGREES...BUT WILL LET LATER SHIFTS TAKE A CLOSER LOOK AT THIS SINCE IT WILL DEPEND ON HOW MUCH MIXING OCCURS WITH THE DRIER AIR ALOFT MOVING INTO THE AREA. THE UPPER LEVEL HIGH IS FORECAST TO MOVE TO THE EAST THURSDAY WITH A SOUTHERLY FLOW DEVELOPING AND INCREASING MOISTURE ACROSS THE MIDSOUTH. IN ADDITION...THE GFS IS SHOWING AN UPPER LEVEL DISTURBANCE MOVING ALONG THE WESTERN PERIPHERY OF THE RIDGE ACROSS WESTERN AREAS OF THE MIDSOUTH. THIS WILL LEAD TO A CHANCE OF THUNDERSTORMS ESPECIALLY IN THE AFTERNOON AND EVENING. HOWEVER...TEMPERATURES WILL REMAIN HOT WITH HEAT ADVISORIES POSSIBLE. TOWARD THE END OF THE WEEKEND...UPPER LEVEL HIGH PRESSURE TO THE WEST BEGINS TO DOMINATE MIDSOUTH WEATHER PLACING THE AREA IN NORTHWEST FLOW WITH A CONTINUED CHANCE OF THUNDERSTORMS BUT STILL HOT. JCL && .AVIATION... 18Z TAF CYCLE AFTERNOON SITUATION STILL FAVORS WIDELY SCATTERED THUNDERSTORM DEVELOPMENT. AREA SOUTH OF WALNUT RIDGE TO MILLINGTON TO IUKA ARE FAVORED. STORMS HAVE NOT POPPED YET...BUT BEST DEVELOPMENT NOW IS AROUND BATESVILLE AR. SHOWERS AND THUNDERSTORMS THAT DEVELOP WILL MOVE/DEVELOP SOUTHEAST 10 TO 15 MPH. SOME STORMS THAT DEVELOP WILL HAVE STRONG WINDS AND HEAVY DOWNPOURS. WER && .PRELIMINARY POINT TEMPS/POPS... MEM 76 96 77 99 / 10 10 10 10 MKL 71 95 71 98 / 10 10 10 10 JBR 74 96 74 99 / 10 10 10 10 TUP 73 96 73 98 / 20 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 25, 2:55 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT MON JUL 25 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 255 PM CDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG OR SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 40. VERY HEAVY RAINFALL WITH LOCALIZED FLOODING AND FREQUENT CLOUD TO GROUND LIGHTNING ARE THE MAIN THREATS WITH THESE STORMS. IN ADDITION...ISOLATED DAMAGING WINDS ARE POSSIBLE WITH THE MOST INTENSE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY HOT AND HUMID CONDITIONS WILL RETURN BY THE MIDDLE OF THE WEEK AND PERSIST INTO THIS WEEKEND. HEAT ADVISORIES OR EXCESSIVE HEAT WARNINGS WILL LIKELY BECOME NECESSARY DURING THIS TIME PERIOD WITH HEAT INDEX READINGS IN EXCESS OF 105 DEGREES. .SPOTTER INFORMATION STATEMENT... BRIEF SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JCL
In the hours before
Special weather statement, Jul 25, 2:07 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 207 PM CDT MON JUL 25 2011 MSZ001-TNZ088-251945- DE SOTO MS-SHELBY TN- 207 PM CDT MON JUL 25 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 245 PM CDT FOR... NORTHEASTERN DESOTO COUNTY IN NORTHEAST MISSISSIPPI... SOUTH CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF OLIVE BRANCH AT 208 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3493 8974 3494 8997 3507 8997 3507 8973 TIME...MOT...LOC 1908Z 010DEG 3KT 3500 8985
Special weather statement, Jul 25, 2:55 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT MON JUL 25 2011 TNZ088-252030- SHELBY TN- 255 PM CDT MON JUL 25 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 330 PM CDT FOR... SOUTH CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER SOUTHEAST MEMPHIS AT 256 PM CDT...MOVING SOUTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SHELBY COUNTY...INCLUDING LOCATIONS NEAR GERMANTOWN... SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3500 8971 3500 8989 3510 8992 3513 8978 TIME...MOT...LOC 1956Z 344DEG 6KT 3506 8984
Special weather statement, Jul 25, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 321 PM CDT MON JUL 25 2011 MSZ001-008-012-252045- TATE MS-PANOLA MS-DE SOTO MS- 321 PM CDT MON JUL 25 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... SOUTH CENTRAL DESOTO COUNTY IN NORTHEAST MISSISSIPPI... NORTH CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI... CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES SOUTH OF HERNANDO AT 321 PM CDT...MOVING SOUTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO...PANOLA AND TATE COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO AND SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE AND ROBCO LAKE. && LAT...LON 3452 8982 3451 9013 3484 9017 3487 8989 TIME...MOT...LOC 2021Z 355DEG 12KT 3475 8999
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:19 PM CDT | Flash Flood Warning | MEG | Yalobusha | 116 min |
| Jul 24, 9:14 PM CDT | Flash Flood Warning | MEG | Tallahatchie, Yalobusha | 2 hr |
| Jul 25, 2:07 PM CDT | Special Weather Statement | MEG | DeSoto | 38 min |
| Jul 25, 3:54 PM CDT | Special Weather Statement | MEG | Tate | 36 min |
| Jul 25, 4:12 PM CDT | Special Weather Statement | MEG | Panola | 33 min |
| Jul 25, 2:55 PM CDT | Special Weather Statement | MEG | Shelby | 35 min |
| Jul 25, 3:30 PM CDT | Special Weather Statement | MEG | Shelby | 30 min |
Nearby
Special Weather Statements in Mississippi, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.